Abilify

Discussion in 'Suicidal Thoughts and Feelings' started by Ekirkpatrick, Sep 19, 2015.

Thread Status:
Not open for further replies.
  1. Ekirkpatrick

    Ekirkpatrick Member

    I just started taking Abilify on Thursday... Anyone know how long it will take before it starts working? I am still really depressed and have been for the past three weeks or so. And I have checked out of family activities and everything. Tomorrow I am supposed to go to a professional baseball game with my family (my husband and two kids). Normally I would look forward to this but I really don't want to go tomorrow. I've done nothing this weekend but stay on the couch or in bed.

    I have bipolar 2 so I know things will get better but this depression this time has been awful.

    Thanks in advance for your help.
     
  2. NYJmpMaster

    NYJmpMaster Have a question? Message Me Staff Member Forum Owner ADMIN

    What are you taking with it? Abilify is used to increase the effects of other meds - were you able to fill the other sript or is Dr havingyou use abilify all by itself?
     
  3. total eclipse

    total eclipse SF Friend Staff Alumni

    Like NYJmpmaster said abilify is an add on as it increases the effects of the other medication Usually the full affect of a medication can take up to 6 weeks Call your doctor ok tell your doctor that you are not feeling the affects of the medication yet and are still feeling very low
     
  4. Ekirkpatrick

    Ekirkpatrick Member

    I'm also taking 300 mg daily of Lamotrigine, as well as clonazepam (as needed but prescribed 3x daily for anxiety). I take Ambien to help me sleep.
     
  5. Ekirkpatrick

    Ekirkpatrick Member

    P.S. I couldn't afford the Latuda... I'm taking the Abilify instead of the Latuda.
     
  6. cymbele

    cymbele SF Supporter

    I've been on Abilify so long I don't remember how long it takes. I am also bp2 with depression. My guess it will sneak up on you like anti-depresents do and you will be ok. I still get majorly depressed (esp when I am out of work) so it seems many times like it is not working. But I would rather take it than not.
    PS I take Lamotrigine (Lamictal) 100 mg.
     
  7. Ekirkpatrick

    Ekirkpatrick Member

    Thanks, cymbele. This information is helpful.

    I think one of the reasons I'm such a mess right now is because I started a new job June 1 and I still haven't met with the CAO. I have been told by my supervisors that I'm doing really well but knowing I still haven't met with the CAO is extremely stressful. It feels like I've been called into the principal's office, even though it's a requirement of all new hires.
     
  8. NYJmpMaster

    NYJmpMaster Have a question? Message Me Staff Member Forum Owner ADMIN

    It is a lot of stress. When that gets sorted with work things might be a little better. The abilify is used with the lamictal fairly often , hopefully it begins to help soon (hug)
     
  9. Ekirkpatrick

    Ekirkpatrick Member

    Thanks. I hope so. I did get out of the house today to go to a major league baseball game with my family... First time all weekend I've been out of the house.
     
  10. Butterfly

    Butterfly Pokémon Master Staff Alumni SF Author SF Supporter

    I've never really heard of Abilify being used to treat depression, even in BP2. It's normally used as an anti-manic but it may help boost the effect of the lamictal but it can take up to 6 weeks before you notice a difference. Be on the look out for an increase in anxiety and feeling restless, Abilify is well known for it. But it is quite a stimulating drug so make sure you take it in the morning.
     
  11. Ekirkpatrick

    Ekirkpatrick Member

    I have been taking it at night and it makes me very drowsy... I've certainly had no trouble sleeping. I see my family practitioner tomorrow and I'll ask her about the Abilify. Right now I'm taking clonazepam (3x daily as needed), aripiprazole (Abilify--2mg), Ambien ER (as needed but usually every night) and lamotrigine (300 mg). The last time I was put on an antidepressant (I think it was Celexa) I became very manic. Any suggestion on what antidepressant I could take that would bring me out of this depression but not induce mania?
     
  12. NYJmpMaster

    NYJmpMaster Have a question? Message Me Staff Member Forum Owner ADMIN

    With bipolar many anti-depressants cause mania. While i have sen some people use them, you are on the typical combination with lamictal and perhaps an anti psychotic.

    I would ask about the depressants but if you try them be very careful - as you know sometimes "feeling better" and "feeling manic are hard to tell apart at first until things get pretty bad, so be prudent if yo talk to the Dr and he agrees to try an anti depressant.


    I am glad you are being proactive in your care and looking for solutions. So long as you are talking to dr's and looking for solutions you have a very good chance of finding a combination that works sooner rather than later.

    Also, if you cannot find something and want to look into your old med again might want to check out this program - http://www.latuda.com/bpd/latuda-savings.html
     
  13. Butterfly

    Butterfly Pokémon Master Staff Alumni SF Author SF Supporter


    I would perhaps stick out with the Abilify. You only just started taking it on Thursday so you cannot say that it is not working because it can take at least 6 weeks to become effective, and 2mg is a very, very low dose so there is scope for increasing the dose. Like I said in my previous post, Abilify is meant to be stimulating so you may find after a while that you find some motivation and may boost the effects of the lamotrigine. I have read very good things from people who take Abilify and it is one of the better drugs out there with the least problematic side effects. I've only just started a new drug on Thursday myself and I definitely cannot evaluate its effectiveness in less than a week of taking it.
     
  14. Ekirkpatrick

    Ekirkpatrick Member

    Thanks, Butterfly. I used to take Latuda but I just couldn't afford it anymore.
     
  15. Ekirkpatrick

    Ekirkpatrick Member

    Oh, and as for the savings program, it knocked about $100 off the cost. Which brought my total cost to a low-low sum of around $300.

    And regarding the mania feeling, I can definitely tell the difference... With mania I feel super sped up and I start talking really fast, my level of anxiety increases and I can't eat. Also, the mania seemed to come on really fast with the Celexa (I think it was Celexa)--may have been just a few days that I was on it before I started feeling (pardon the term) crazy.
     
Thread Status:
Not open for further replies.